Year 2012, Volume 25 , Issue 1, Pages 41 - 44 2015-03-02

Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure
MDMA Kullanımı Sonrası Miyoglobinüri ve Böbrek Yetmezliği Olmadan Kreatin Kinaz Yüksekliği Olan Bir Olgu Sunumu

Nilüfer ELDEŞ [1] , Hamzah AMEER [2] , Hilal HOROZOĞLU [3] , Yüksel YILMAZ [4]


We report a 15-year-old boy admitted to the pediatric emergency unit with acute encephalopathy associated with an elevated serum creatine kinase (CK) level without myoglobinuria and renal failure, which was due to 3,4- Methylenedioxymethamphetamine (MDMA) toxicity and we emphasize that especially in adolescents with acute encephalopathy and an increased serum CK level, ecstasy abuse should be kept in mind as a differential diagnosis. (Marmara Medical Journal 2012;25:41-4)

Key Words: Increased CK level, Delirium, Ecstasy, Rhabdomyolysis, Adolescent

Akut ensefalopati ve serum kreatin kinaz yüksekliği ile başvuran adolesan hastalarda ekstazi kullanımın ayırcı tanıda akla gelmesi gerektiğini vurgulamak amacı ile çocuk acil polkliniğine 3,4- Methylenedioxymethamphetamine (MDMA) ekstazi toksisitesine bağlı akut ensefalopati ile başvuran tetkiklerinde böbrek yetmezliği ve miyoglobinüri olmadan serumda kreatin kinaz yüksekliği tespit edilen 15 yaşında erkek olgu sunulmuştur.
Artmış serum kreatin düzeyi, Deliryum, Ekstazi, Rabdomiyoliz, Adolesan
  • 1. Kessel, B. Hyponatraemia after ingestion of ecstasy. [Letter].BMJ 1994; 308: 414.
  • 2. Walubo A, Seger D. Fatal multi-organ failure after suicidal overdose with MDMA, ‘Ecstasy’: case report and review of literature. Hum Exp Toxicol 1999;18: 119–25. doi:10.1191/096032799678839707
  • 3. Dowling GP, McDonough E, Bost RO, 'Eve' and 'Ecstasy'.A report of five deaths associated with the use of MDEA and MDMA. JAMA 1987; 257: 1615-7. doi:10.1001/jama.257.12.1615
  • 4. Parrot AC, Lasky J. Ecstasy (MDMA) effects upon mood and cognition before and after a Saturday night dance. Psychopharm 1988; 139: 261-8. doi:10.1007/s002130050714
  • 5. Ogel K, Tamar, D. Lise gençleri arasında sigara, alkol ve madde kullanım yaygınlığı. Türk Psikiyatri Derg 2001; 12: 47- 52.
  • 6. Coore JR. A fatal trip with Ecstasy: a case of 3,4- methylenedioxymethamphet amine/3,4-methylenedioxyamphetamine toxicity. J Br Soc Med 1996;89: 51–2.
  • 7. Ogel K, Corapcıoglu A, Tot S, et al. Ecstasy use in secondary school students in Turkey. J Dependence 2003; 4: 67-71.
  • 8. Creighto FJ, Black DL, Hyde CE . "Ecstasy" psychosis and flashbacks. Br J Psychiatry 1991;159: 713-5.
  • 9. McGuire P. Long term psychiatric and cognitive effects of MDMA use. Tox Letters 2000;112-113: 153-6. doi:10.1016/S0378-4274(99)00219-2
  • 10. Eifinger F, Roth B, Kröner L, Rothschild MA. Severe ectasy poisoning in an 8-month-old infant. Eur J Pediatr 2008;167: 1067-70. doi:10.1007/s00431-007-0609-6
  • 11. Johnston LD, O’Malley PM, Bachman JG. Secondary school students. In: In: Johnston LD, O'Malley PM, Bachman JG, Schulenberg JE, editors. Monitoring the Future National Results on Adolescent Drug Use. Washington: Institute for Social Research, 1988 28-9.
  • 12. Strote J, Lee JE, Wechsler H. Increasing MDMA use among college students: results of a national survey. J Adolesc Health 2002;30: 64- 72. doi:10.1016/S1054-139X(01)00315-9
  • 13. Lehmann ED, Thom CH, Croft T. Delayed severe rhabdomyolisis after taking ‘ecstasy’. Post Grad Med J 1995;71:186-8. doi:10.1136/pgmj.71.833.186-a
  • 14. McCann LTD, Ricaurte GA. MDMA ("ecstasy") and panic disorder: induction by a single dose. Biol Psychiatry 1992; 32: 950-3. doi:10.1016/0006-3223(92)90185-3
  • 15. Connolly E, Callaghan GO. MDMA toxicity presenting with severe hyperprexia:A case report. Crit Care Resusc 1999;1:368-70.
  • 16. Williams H, Meagher D, Galligan P. M.D.M.A.("Ecstasy"); a case of possible drug-induced psychosis. Ir J Med Sci 1993; 162: 43-4.
  • 17. Mallick A, Bodenhamn AR. MDMA induced hyperthermia: a survivor with an initial body temperature of 42.9ºC. J Accid Emerg Med 1997; 14: 336–8.
  • 18. Vastag B. Ecstasy experts want realistic messages. JAMA 2001; 286:777doi:10.1001/jama.286.7.777
Primary Language en
Journal Section Case Reports
Authors

Author: Nilüfer ELDEŞ

Author: Hamzah AMEER

Author: Hilal HOROZOĞLU

Author: Yüksel YILMAZ

Dates

Publication Date : March 2, 2015

Bibtex @ { marumj2828, journal = {Marmara Medical Journal}, issn = {1019-1941}, eissn = {1309-9469}, address = {}, publisher = {Marmara University}, year = {2015}, volume = {25}, pages = {41 - 44}, doi = {}, title = {Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure}, key = {cite}, author = {Eldeş, Nilüfer and Ameer, Hamzah and Horozoğlu, Hilal and Yılmaz, Yüksel} }
APA Eldeş, N , Ameer, H , Horozoğlu, H , Yılmaz, Y . (2015). Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure . Marmara Medical Journal , 25 (1) , 41-44 . Retrieved from https://dergipark.org.tr/en/pub/marumj/issue/400/2828
MLA Eldeş, N , Ameer, H , Horozoğlu, H , Yılmaz, Y . "Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure" . Marmara Medical Journal 25 (2015 ): 41-44 <https://dergipark.org.tr/en/pub/marumj/issue/400/2828>
Chicago Eldeş, N , Ameer, H , Horozoğlu, H , Yılmaz, Y . "Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure". Marmara Medical Journal 25 (2015 ): 41-44
RIS TY - JOUR T1 - Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure AU - Nilüfer Eldeş , Hamzah Ameer , Hilal Horozoğlu , Yüksel Yılmaz Y1 - 2015 PY - 2015 N1 - DO - T2 - Marmara Medical Journal JF - Journal JO - JOR SP - 41 EP - 44 VL - 25 IS - 1 SN - 1019-1941-1309-9469 M3 - UR - Y2 - 2020 ER -
EndNote %0 Marmara Medical Journal Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure %A Nilüfer Eldeş , Hamzah Ameer , Hilal Horozoğlu , Yüksel Yılmaz %T Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure %D 2015 %J Marmara Medical Journal %P 1019-1941-1309-9469 %V 25 %N 1 %R %U
ISNAD Eldeş, Nilüfer , Ameer, Hamzah , Horozoğlu, Hilal , Yılmaz, Yüksel . "Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure". Marmara Medical Journal 25 / 1 (March 2015): 41-44 .
AMA Eldeş N , Ameer H , Horozoğlu H , Yılmaz Y . Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure. Marmara Med J. 2015; 25(1): 41-44.
Vancouver Eldeş N , Ameer H , Horozoğlu H , Yılmaz Y . Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure. Marmara Medical Journal. 2015; 25(1): 41-44.
IEEE N. Eldeş , H. Ameer , H. Horozoğlu and Y. Yılmaz , "Increased Creatinine Kinase Levels due to MDMA use without Myoglobinuria and Renal Failure", Marmara Medical Journal, vol. 25, no. 1, pp. 41-44, Mar. 2015